Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 25, 2021, 6:05 PM CST for Hunt County, Texas. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 6:05 PM CST (00:05 UTC)
- Expired
- Jan 26, 2021, 12:18 PM CST
- In force
- 18 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 14.42 ft at Jan 25, 2021, 8:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
264 WGUS44 KFWD 260005 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 605 PM CST Mon Jan 25 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC231-261815- /O.NEW.KFWD.FL.W.0006.210126T0005Z-210126T1818Z/ /GNVT2.1.ER.210125T2309Z.210125T2345Z.210126T0618Z.NO/ 605 PM CST Mon Jan 25 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Cowleech Fork Sabine River At Greenville. * From this evening to Tuesday afternoon. * At 5:45 PM CST Monday the stage was 14.2 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage just after midnight tonight and continue falling to 4.4 feet early Saturday afternoon. * Impact...At 14.0 feet, Minor out of bank flooding will occur along the river reach. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Stalley
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 25, 5:49 PM CST, 16 minutes earlier.
Area forecast discussion, Jan 25, 5:49 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 549 PM CST Mon Jan 25 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday Night/ The much welcomed precipitation free conditions will persist through the next 24 hours across North and Central Texas as a fairly dry airmass remains in place. Temperatures tonight will dip into the mid 30s to mid 40s throughout much of the region. A few freezing to below freezing readings can't be ruled out from around the Bowie to Graham area by early Tuesday morning. A strong Central Plains cyclone is continuing to deepen, sending a cold front southward towards our region.This front will likely arrive late tonight into tomorrow morning. Given the lack of moisture, no rain is expected. However, a skeletal line of cumulus clouds can't be ruled out, similar to what is currently occurring across the Texas Panhandle and southwestern Oklahoma. With that cooler airmass settling throughout the region, highs tomorrow are likely to remain on the cool side. Highs in the 50s can be expected north of the I-20 corridor, with 60s expected to the south. Another shortwave embedded within the large scale western CONUS upper trough will be making its way toward North and Central Texas early Tuesday morning. Although models continue to depict widespread shower activity west of I-35, forecast soundings reveal a dry surface-700mb layer. That's about 8500 feet of dry air that a falling raindrop would have to survive before reaching the ground. Although it's entirely possible that a few sprinkles develop between midnight and sunrise Wednesday morning, rain chances will remain capped at around 10%, even though the radar is likely to show higher coverage. This shortwave will quickly move northeast by sunrise Wednesday, with yet another cold front making its way through the region. Even cooler temperatures are expected Wednesday afternoon. For more details regarding the Wednesday and beyond forecast, see the long term section below. Hernandez && .LONG TERM... /Issued 222 PM CST Mon Jan 25 2021/ /Wednesday Through This Weekend/ As the shortwave mentioned in the Short Term discussion continues east, cooler and drier air will filter into the region Wednesday. This should allow for a cool and sunny day with highs in the 40s along the Red River and upper 50s across Central Texas. Broad, but strong, mid level ridging should then engulf the Central CONUS in the middle to late parts of the work week. A surface high center will pass through Thursday and keep highs on the cool side before return flow sets back up Thursday night. Southerly flow will begin to advect warm and moist air back into the region Friday ahead of our next weather producer currently projected to move through Saturday. As this is the first shortwave to break down the upper ridge, most of the energy should be displaced to our north. Regardless, a cold front should slide through the region and develop at least scattered showers with the best rain chances remaining over Northeast Texas. Veered flow aloft should keep a cap over our region, but, its still too soon to know for sure the thunder potential with this system. Cooler and drier weather is expected to move in behind Saturday's cold front and remain in place through the early parts of next week. The NAEFS and EPS ensemble guidance has been suggesting a more potent system developing over the Western CONUS early next week. As this eventually progresses east, it should bring rain chances back to North and Central Texas middle to late next week. Bonnette && .AVIATION... /NEW/ /00Z TAFs/ The afternoon gusty westerly winds are beginning to show signs of weakening as vertical mixing diminishes. This trend is likely to continue through the evening, with wind speeds dropping to around 5-10 knots tonight. Skies are likely to remain clear given the lack of mid/upper level moisture in the wake of yesterday's cold front. Another cold front is now progressing southward out of Oklahoma and will likely reach the North Texas TAF sites by 06Z, and Waco closer to 10Z. This front will be slow to progress southward given the lack of upper support for any rapid movement. Again, given the lack of moisture in the area, precipitation along the FROPA is not expected. This front will shift our ongoing westerly winds to northerly, but wind speeds are still expected to remain below 10 knots. Clear conditions will persist through much of tomorrow before another incoming shortwave leads to increasing mid-level cloud cover. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 41 58 38 51 30 / 0 0 10 0 0 Waco 40 65 42 55 32 / 0 0 5 0 0 Paris 39 57 36 48 28 / 0 0 10 0 0 Denton 35 56 33 49 25 / 0 0 10 0 0 McKinney 37 57 35 50 27 / 0 0 10 0 0 Dallas 40 60 40 52 32 / 0 0 10 0 0 Terrell 40 60 37 52 27 / 0 0 5 0 0 Corsicana 43 64 42 55 32 / 0 0 5 0 0 Temple 42 68 41 58 31 / 0 0 0 0 0 Mineral Wells 36 59 34 51 26 / 0 0 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 25, 5:46 PM CST, 19 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 546 PM CST Mon Jan 25 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 546 PM CST Mon Jan 25 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.